Lege Artis Medicinae

[A Street Child’s Way to the Nobel Prize]

KÖVES Péter

JULY 14, 2008

Lege Artis Medicinae - 2008;18(06-07)

COMMENTS

0 comments

Further articles in this publication

Lege Artis Medicinae

[UNSOLVED THERAPY - COMPLEX TREATMENT OF BUERGER’S DISEASE]

SZOMJÁK Edit, DÉR Henrietta, KEREKES György, VERES Katalin, DEZSŐ Balázs, TAKÁCS István, TÓTH Judit, MÓZES Péter, SOLTÉSZ Pál

[INTRODUCTION - Buerger’s disease is a nonatherosclerotic, segmental, inflammatory, progressive obliterative disease of the blood vessels that most commonly affects the small and medium-sized arteries and also the veins of the lower limb. It is strongly associated with tobacco use. CASE REPORT - A 37-year-old heavy smoker forest worker presented with severe gangrenous changes on the fingers as the upper limb manifestations of Buerger’s disease, which required acral amputation. After complex medical treatment, pharmacological sympathectomy on the left side and surgical sympathectomy on the right side, bilateral conserving necrectomy, cessation of smoking and 2 cycles of cyclophosphamid, the patient's status significantly improved, his pain diminished and, although to a limited extent, he could use both hands. CONCLUSIONS - Buerger’s disease is a disorder with unclear aethiology and is difficult to diagnose. Despite of a good prognosis, a causal treatment is not yet possible, so any antithrombotic, haemorheological, vasodilator or immunosuppressive therapy that have been reported to have beneficial effect should be considered for treatment.]

Lege Artis Medicinae

[“I Want Magic!” A Discussion with Dóra Elek, Director of the Baltazár Theatrical Group]

GYIMESI Ágnes

Lege Artis Medicinae

[Multifocal nodular hepatic steatosis]

BAJOR Judit

Lege Artis Medicinae

[Tiotropium treatment of patients with simultaneous chronic obstructive pulmonary disease and asthma]

BALIKÓ Zoltán

Lege Artis Medicinae

[Stem cell therapy: A new approach to treat vascular stenosis]

BODA Zoltán

All articles in the issue

Related contents

Clinical Neuroscience

Delirium due to the use of topical cyclopentolate hydrochloride

MAHMUT Atum, ERKAN Çelik, GÜRSOY Alagöz

Introduction - Our aim is to present a rare case where a child had delirium manifestation after instillation of cyclopentolate. Case presentation - A 7-year old patient was seen in our outpatient clinic, and cyclopentolate was dropped three times at 10 minutes intervals in both eyes. The patient suddenly developed behavioral disorders along with gait disturbance, and complained of visual hallucinations 20-25 minutes after the last drop. The patient was transferred to intensive care unit and 0.02 mg/kg IV. physostigmine was administered. The patient improved after minutes of onset of physostigmine, and was discharged with total recovery after 30 minutes. Conclusion - Delirium is a rare systemic side effect of cyclopentolate. The specific antidote is physostigmine, which can be used in severely agitated patients who are not responding to other therapies.

Lege Artis Medicinae

[Organic and non-organic perspectives in feeding and eating disorders under three years of age]

SCHEURING Noémi, DANIS Ildikó, KAROLINY Anna, SZABÓ László

[Providing optimal nutrition to infants and toddlers is a critical issue for both parents and experts. Besides the quality and quantity of food, indications of feeding behaviour such as feeding method and acceptance by the child are also crucial when determining feeding issues. The development of self-feeding is a significant part of the healthy somatomental development of a toddler between the age of 0-3 years. Efficient treatment of infants and toddlers with feeding disorders is often challenging in clinical practice. These symptoms frequently appear together with additional behaviour disorders, therefore functional reasons have to be taken into consideration in such cases. Due to the complexity of manifestations, applying tools beyond me­dical competence and involvement of special related professions are necessary. The general diagnostic systems of BNO-10 (International Classification of Diseases) and DSM-V (Statistical Manual of Mental Disorders) which are also applied in our country cannot be used appropriately for clear classification of early childhood feeding disorders and for examination of their backgrounds. DC:0-3R (Diagnostic Classi­fication of Mental Health and Develop­men­tal Disorders of Infancy and Early Childhood- Zero to Three), generally used in Anglo-Saxon countries, can be considered as a complex diagnostic system. Using the DC:0-3R classification system (1), we will present six types of feeding disorders affecting children between the age of 0-36 months in which organic and functional origins have been examined as well. In our article we argue for the complex, psychosomatic interpretation and treatments of early childhood feeding disorders.]

Clinical Neuroscience

A case with reversible neurotoxicity induced by metronidazole

EREN Fulya, ALDAN Ali Mehmet, DOGAN Burcu Vasfiye, GUL Gunay, SELCUK Hatem Hakan, SOYSAL Aysun

Background - Metronidazole is a synthetic antibiotic, which has been commonly used for protozoal and anaerobic infections. It rarely causes dose - and duration - unrelated reversible neurotoxicity. It can induce hyperintense T2/FLAIR MRI lesions in several areas of the brain. Although the clinical status is catastrophic, it is completely reversible after discontinuation of the medicine. Case report - 36-year-old female patient who had recent brain abscess history was under treatment of metronidazole for 40 days. She admitted to Emergency Department with newly onset myalgia, nausea, vomiting, blurred vision and cerebellar signs. She had nystagmus in all directions of gaze, ataxia and incompetence in tandem walk. Bilateral hyperintense lesions in splenium of corpus callosum, mesencephalon and dentate nuclei were detected in T2/FLAIR MRI. Although lumbar puncture analysis was normal, her lesions were thought to be related to activation of the brain abscess and metronidazole was started to be given by intravenous way instead of oral. As lesions got bigger and clinical status got worse, metronidazole was stopped. After discontinuation of metronidazole, we detected a dramatic improvement in patient’s clinical status and MRI lesions reduced. Conclusion - Although metronidazole induced neurotoxicity is a very rare complication of the treatment, clinicians should be aware of this entity because its adverse effects are completely reversible after discontinuation of the treatment.

Lege Artis Medicinae

[History of Daytime Hospital of the Department of Psychiatry in the University of Debrecen ]

ÉGERHÁZI Anikó, CSERÉP Edina, MAGYAR Erzsébet

[In Hungary, there was a ward related psychotherapy already since the 1960s, yet without any national network to the 1980s. In Debrecen the spreading of the psychotherapeutic approach started in the psychiatric facilities since the 1990s. Daytime Hospital was founded first in the County Hospital and later on in the Department of Psychiatry of the University. The latter option was provided by separating the psychiatry from neurology. This study presents the development of the day care at the Psychiatric Department along the opportunities and shows the structure of the actually functioning system finally reports on our future plans respectively. Initially started the occupational therapy, gymnastics, community cooking and walking, which did not require any separate rooms. The 22-bed psychotherapeutic unit was established 2014 with its joined capacity for 11 persons in the Daytime Hospital. The County Hospital is engaged primarily in socio-therapy of psychotic psychiatry pa­tients, however the Psychiatric Department is rehabilitating mainly patients with affective spectrum disorders. Patients are treated in socio-therapy and psychotherapy small groups for a half or one year. Afterward they enter the outpatient program, may join the Patient Club or decide for therapeutic occupation aiming the best way of recovery. According to the feedback, there is a long-term change in the mental state of the patients leading to improvement in their quality of life, which we plan to prove by an efficacy research program. ]

Clinical Oncology

[Treatment of hepatocellular carcinoma - today]

VÉGH Éva, DEMETER Gyula, BODOKY György

[The hepatocellular carcinoma (HCC) is one of the main causes of cancer-related death globally, and at the same time, it is the main event leading to death in cirrhotic patients. In the etiology of HCC, the non-alcoholic liver disease may be an important cause besides the viral cirrhosis. The HCC’s staging systems (Child-Pugh scores, Cancer of the Liver Italian Programme/CLIP, Barcelona Clinic Liver Cancer/ BCLC) play an important role in predicting the prognosis and determining the appropriate therapy. In Europe, the treatment strategy is based on the BCLC staging system. Screening of cirrhotic patient is also important because curative therapy is available only for the early-stage HCC. Several therapeutic options exist in the intermediate stage disease; among them the radiofrequency ablation (RFA), the transarterial chemoembolization (TACE) and the percutan ethanol injection (PEI) are most important. For the advanced disease, the only approved systemic therapy is sorafenib, which has been well-tolerated and yielded a substantially relative improvement in overall survival. For patient in end-stage disease with impaired liver function or a poor performance status, only supportive care is recommended.]